Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 142, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 31, 2001, 4:42 PM CDT for Leon County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 31, 2001, 4:42 PM CDT (21:42 UTC)
- Expired
- May 31, 2001, 5:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Leon County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 4:55 PM CDT | Hail 1.75 | Centerville, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 312143
SVRFTW
TXC289-312230-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
442 PM CDT THU MAY 31 2001
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEON COUNTY IN NORTHEAST TEXAS
* UNTIL 530 PM CDT
* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF CENTERVILLE...MOVING
SOUTHEAST AT 25 MPH.
LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
LAT...LON 3120 9630 3099 9625 3109 9600 3111 9577
3129 9604What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:30 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 31, 3:30 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT THU MAY 31 2001 THE WEAK FRONTAL FRONTAL BOUNDARY HAS MOVED THROUGH MOST OF NORTH TEXAS THIS AFTERNOON...AS WAS EAST OF PARIS...TO HILLSBORO...TO JUNCTION LINE ACCORDING TO THE 20Z SURFACE ANALYSIS. DEWPOINTS HAVE FALLEN INTO THE UPPER 50S TO LOWER 60S ACROSS MOST OF WESTERN HALF OF THE FORECAST AREA. ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS ACROSS THE SOUTHEASTERN PART OF NORTH TEXAS...BUT THE REST OF THE AREA WILL REMAIN DRY. WITH LOWER DEWPOINTS TONIGHT...TEMPERATURES SHOULD COOL INTO THE UPPER 50S TO MID 60S. THE WIND WILL RETURN TO THE SOUTHEAST ON FRIDAY. TEMPERATURES WILL CLIMB INTO THE UPPER 80S TO LOWER 90S. COULD SEE SOME THUNDERSTORMS MOVE THEIR WAY INTO THE WESTERN...AND MAY THE CENTRAL ZONES...SO WILL KEEP 20 PERCENT POPS. WILL KEEP 20 TO 30 PERCENT POPS INTO SATURDAY NIGHT AS A FRONT APPROAC|HES. SUNDAY LOOKS DRY...BUT THERE WILL BE ANOTHER CHANCE MONDAY AND TUESDAY AS YET ANOTHER FRONT APPROACHES. #58 DFW 62/89/67/92 0132 ACT 63/91/69/92 1122 .FWD...NONE.
In the hours before
Local storm report, May 31, 11:22 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1122 AM CDT THU MAY 31 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1225 AM 2 N GODLEY TX WIND DAMAGE
05/31/01 JOHNSON TREE LIMBS AND A FEW
POWERLINES DOWN FROM
GODLEY CITY HALL
1245 AM CROWLEY TX WIND DAMAGE
05/31/01 TARRANT TREE LIMBS DOWN FROM
CROWLEY PD
1200 AM TOLAR TX 1.75 INCH HAIL
05/31/01 HOOD REPORTED BY TOLAR POST
OFFICE
0310 AM BONHAM TX WIND DAMAGE
05/31/01 FANNIN LARGE TREE LIMBS DOWN
JUST WEST OF TOWN FROM
S.O.
0945 PM 2 N JEAN TX 1.00 INCH HAIL
05/30/01 YOUNG REPORTED BY WICHITA
FALLS MEDIASpecial weather statement, May 31, 11:45 AM CDT, 4 hours 57 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-312100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1145 AM CDT THU MAY 31 2001 NO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS THIS AFTERNOON AND TONIGHT. A WEAK COLD FRONT EXTENDED ALONG A JUNCTION...DALLAS...PARIS LINE AT MIDDAY...AND WAS MOVING SLOWLY SOUTHEAST. INCREASINGLY MOIST AND UNSTABLE AIR EXISTED SOUTH OF THE FRONT...SURROUNDED BY SEVERAL OUTFLOW BOUNDARIES FROM LAST NIGHT'S CONVECTION. AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST... THUNDERSTORMS SHOULD DEVELOP NEAR THE SURFACE BOUNDARIES. WIND FIELDS ARE WEAK TODAY. HOWEVER...THESRE IS ENOUGH ENERGY TO SUPPORT STRONG UPDRAFTS. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE SMALL HAIL AND BRIEF WIND GUSTS UP TO 40 MPH...MAINLY SOUTH OF A GOLDTHWAITE...WACO...PALESTINE LINE. 64
Special weather statement, May 31, 4:00 PM CDT, 42 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-010300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT THU MAY 31 2001 NO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TONIGHT. A WEAK COLD FRONT EXTENDED ALONG A JUNCTION...ENNIS...PARIS LINE LATE THIS AFTERNOON...AND SHOULD CONTINUE TO MOVE SLOWLY SOUTHEAST. VERY MOIST AND UNSTABLE AIR WAS IN PLACE SOUTH OF THE FRONT. IN ADDITION...SEVERAL OUTFLOW BOUNDARIES EXISTED OVER CENTRAL TEXAS. AN UPPER LEVEL DISTURBANCE WILL SLIDE ACROSS NORTH TEXAS TONIGHT... AND SHOULD SUSTAIN THUNDERSTORM DEVELOPMENT SOUTH OF THE SURFACE BOUNDARIES. WIND FIELDS ARE WEAK TODAY. HOWEVER...THERE IS SUFFICIENT ENERGY TO SUPPORT STRONG UPDRAFTS. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE SMALL HAIL AND BRIEF WIND GUSTS UP TO 40 MPH...MAINLY SOUTH OF A GOLDTHWAITE...WACO...ATHENS LINE. 64
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:58 PM CDT | Severe Thunderstorm Warning | FWD | Young | 62 min |
| May 30, 11:50 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 55 min |
| May 31, 12:17 AM CDT | Severe Thunderstorm Warning | FWD | Johnson | 58 min |
| May 31, 12:41 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 64 min |
| May 31, 12:59 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 61 min |
| May 31, 1:40 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 65 min |
| May 31, 2:25 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 50 min |
| May 31, 3:00 AM CDT | Severe Thunderstorm Warning | FWD | Fannin | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.